Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 65, NWS State College, PA

June 7, 1995McKean County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 7, 1995, 3:30 PM EDT for McKean County, Pennsylvania. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Jun 7, 1995, 3:30 PM EDT (19:30 UTC)
Expired
Jun 7, 1995, 4:30 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Whole counties

County McKean County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 1995-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 1995-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 071931 RRA
SVRCTP
PAC083-072030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 PM EDT WED JUN 7 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...MCKEAN COUNTY
 
AT 330 PM EDT A SEVERE THUNDERSTORM WAS JUST ENTERING WESTERN MCKEAN
COUNTY WEST OF KANE. THE THUNDERSTORM IS MOVING EAST ABOUT 20 MPH AND
WILL REACH TO THE MOUNT JEWETT AREA BY 4 PM.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCVES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
DUNHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:54 AM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 7, 10:54 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT WED JUN 7 1995

FORECASTS LOOK GOOD.  PIT RAOB PRETTY UNSTABLE WITH NEG LI AND B+
BETWEEN 1 AND 2 THSD THIS AFTERNOON.  WE/VE SEEN SPOTTY CONVECTION
ON THE 88D IN NORTHWEST AND SOUTHWEST...BUT SATL SEEMS TO INDICATE
SOME SUPPRESSION OF THE CONVECTION IN THE NORTHWEST WITH MAIN AREA
OF CONCERN ALONG THE SOUTHWESTERN COUNTIES.  NO GOOD BOUNDARY IN
EVIDENCE AHEAD OF THE CDFNT OVER THE UPPER LAKES...SO NOT EASY TO
PINPOINT LOCATION WHERE SIG CONVECTION WILL DEVELOP THIS AFTERNOON.

TED

In the hours before

Special weather statement, Jun 7, 11:08 AM EDT, 4 hours 22 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-072100-

SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT WED JUN 7 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS
THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH
OF WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING AND INTO
EASTERN SECTIONS THIS EVENING. SKYWARN SPOTTnER NETWORKS MAY NEED
TO BE ACTIVATED LATER TODAY.

THE RETURN OF WARM...HUMID WEATHER INCREASES THE THREAT OF
THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA THIS
AFTERNOON SPREADING EASTERN SECTIONS THIS EVENING.

DUNHAM
Special weather statement, Jun 7, 11:10 AM EDT, 4 hours 20 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-072100-

SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT WED JUN 7 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS
THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH
OF WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING AND INTO
EASTERN SECTIONS THIS EVENING. SKYWARN SPOTTER NETWORKS MAY NEED
TO BE ACTIVATED LATER TODAY.

THE RETURN OF WARM...HUMID WEATHER INCREASES THE THREAT OF
THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA THIS
AFTERNOON SPREADING EASTERN SECTIONS THIS EVENING.

DUNHAM

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:05 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield55 min
Jun 7, 4:19 PM EDTSevere Thunderstorm WarningCTPCameron, Potter56 min
Jun 7, 4:41 PM EDTSevere Thunderstorm WarningCTPBlair, Centre64 min
Jun 7, 4:52 PM EDTSevere Thunderstorm WarningCTPClinton68 min
Jun 7, 5:15 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga60 min
Jun 7, 5:17 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin58 min
Jun 7, 5:52 PM EDTSevere Thunderstorm WarningCTPSnyder, Union68 min
Jun 7, 5:52 PM EDTSevere Thunderstorm WarningCTPJuniata68 min
Jun 7, 6:03 PM EDTSevere Thunderstorm WarningCTPClinton27 min
Jun 7, 6:11 PM EDTSevere Thunderstorm WarningCTPPerry64 min
Jun 7, 6:15 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin60 min
Jun 7, 6:18 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga57 min
Jun 7, 7:05 PM EDTSevere Thunderstorm WarningCTPYork55 min
Jun 7, 7:30 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster60 min
Jun 7, 7:45 PM EDTSevere Thunderstorm WarningCTPLebanon45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.